Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


TOOK MED FOR FIVE DAYS
Feb 7, 2001

Hello Doctor: I am really frightened that I may have made a big mistake concerning getting on or getting off of my meds. I have a severe lung disorder, and after pleading with my doctor to put me on something, she finally did (in 8 months). I must admit that I was afraid of having bad side effects and I let her know this. Well, anyway my doctor and I decided on me taking Sustiva, Epivir, and Zerit. On the third day of taking them, I began having some tightness in my chest (it may have been from the meds, and maybe not). The tightness became more intense, so I went to the E.R. After being checked out, I was released and told to get into contact with my doctor. I tried, but could not get into contact with her. So on the 5th day I stopped taking the meds (I was told by the physician in the E.R. that I could discontinue them), but to make sure that I contacted my doctor. Well, my doc never did return my call. My question to you is, do you think that now I may not be able to take that same regimen? From what I understand, it was a good choice. Can just five days of taking them and then stopping really cause me to become resistant to those particular meds? Thank you for your response, Signed, "Where do I go from here"?

Response from Dr. Holodniy

You did the right thing by stopping all the meds. There should be no problem restarting that regimen or another. There should also be no problem with resistance from that short exposure. MH


Previous
How many dif. strains, and High Phoshorus
Next
POSITIVE FROM ENGLAND

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement